For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Posted on: 10/11/2004
I've been with my boyfriend for 2 years. Lately we've been fighting over petty things. I was diagnosed with depression 6 months ago. Could my depression medicine cause me to be irritable and making the problems between my boyfriend and I?
It is more likely that your depression may be causing you to be irritable and more sensitive to little things. One of the symptoms of depression is that you are not as able to deal with ordinary everyday stress. Of course, it is very important to know if you are on the right medication. If you think you are having uncomfortable side effects, you should call your doctor and get a consultation. It may be that you need a different dosage of the medication or you may need to try another anti-depressant.
It might also be a good idea to see a counselor and talk through some of the issues that are bothering you about your boyfriend. Talking about your feelings is a way of speeding up feeling better and learning how to cope with depression.